Forum

Any treatment for MS Hug?

Hi everyone!

I developed RRMS in Oct 2012. Comparatively speaking I’m currently one of the luckier ones. My main symptoms are a weak, temperamental left leg and my MS hug.

My hug began as a form of itch that I couldn’t scratch on my back. It gradually came to be a tingling sensation in the middle of my chest and then by Dec 2012 had settled. I’ve had X-ray ECG etc. Since then I’ve had constant pain in the left side of my chest - centred around the ribs. This is 24/7 365. Fortunately it’s not severe but debilitating due to its consistency. It’s especially irritating when going to sleep or trying to stay asleep, waking up or trying to cuddle.

So, I currently take Tec as my DMD, lowish doses of Baclofen and Amytriptyline at night and Paracetamol and Ibuprofen as and when. The only one that seems to be effective is the Amytriptyline at aiding the sleep.

So, if you’ve got this far, has anybody got any other suggestions or treatment strategy that I could try. Obviously I’d consult a medical professional before changing my meds.

Thanks

Adam

hi adam

the hug is caused by the tiny muscles between the ribs going into spasm causing (to me anyway) excruciating pain.

any meds that relax the muscles will help - baclofen, diazepam etc.

don’t you think it may be the gastro effects of tecfidera?

try omeprazole in case it is.

if you really have such a mild ms hug - i’m jealous and i’m going to send mine back as faulty!

my hugs can last a week or two and even when it’s gone my ribs feel bruised.

all the best

carole xx

Hi Adam

Just echoing what Carole says.

My hug has been continuous for the last couple of years. I get no break from it at all. Some days it is a little easier but never completely goes away.

Mine feels like a very tight band and I am completely numb all around my ribcage. My neuro stabbed me with little pins around the area and I didn’t feel a thing.

Like you, everything else has been eliminated so definitely the dreaded hug.

I take baclofen, Gabapentin and Amitriptyline for mine which helps.

Hope you find a way to help yours. It’s a horrible feeling.

Shazzie xx

Thanks Carole & Shazzie for your comments.

It’s not connected to the Tec. I was on Avonex for over a year before that and it was the same.

I’ll research Gabapentin and maybe up the others after discussing with my neuro or GP.

I’d rather avoid Diazepam as I’m concerned with how much it would affect me overall.

Thanks

Adam

As Tecfidera has the potential to upset one’s pipe work and this is a muscular pain, suspicion of the med would be misplaced.

For all spasmodic and other, similar, muscularly derived pains, i understand that Cannabis can be quite a calming influence. I wish it were offered as a therapy choice to you.

1 Like

I was was told to increase my gabapentin to reduce the ms hug symptoms. It seems to have worked.

Hi Paulo & Orangetree,

Thanks for your comments.

I do use that therapy but not on the NHS yet.

I think I’ll try Gabapentin but probably best to wait until the New Year as from what I’ve read it won’t mix well with alcohol and I’ll definitely be drinking over Xmas.

Regards

Adam

What works best for the MS Hug? Baclofen or Gabapentin. My neuro upped my Gapabepentin t0 1500 mg a day and I can’t tell any relief but it makes me feel totally doped up. Does this pass and does it take a while for the Gabapentin to help?